Drought, McCurtain
- When
- March 1, 12:00 AM CST to March 18, 11:59 PM CST
- Where
- McCurtain forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.115, -94.771 (the zone’s center; the record gives no point)
Drought conditions continued to improve in March such that Mccurtain County improved from D2 Severe Drought Status to D1 Moderate Drought conditions on March 19th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Drought conditions continued to improve in March such that Mccurtain County improved from D2 Severe Drought Status to D1 Moderate Drought conditions on March 19th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 28, 9:45 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 945 PM CST THU FEB 28 2013 .DISCUSSION... MOSTLY CLEAR SKIES CONTINUE OVER THE FOUR STATE REGION...OTHER THAN A FEW HIGH CIRRUS OVER THE EAST TEXAS AND LOWER NORTHWEST AND NORTH CENTRAL PARTS OF LOUISIANA. TO THE NORTH A LARGE AREA OF LOWER CLOUDS WILL SKIRT THE NORTHEAST PART OF THE FOUR STATE REGION AND AFFECT PARTS OF SOUTHWEST ARKANSAS LATE TONIGHT BUT SKY WILL BE MOSTLY CLEAR FOR THE OVERNIGHT AND EARLY MORNING HOURS. WILL MAKE NO CHANGES TO THE TEMPERATURES BUT DID MAKE MINOR CHANGES TO THE DEW POINTS AND WINDS. /06/ && .AVIATION... ONLY A FEW HIGH CIRRUS CLOUDS ARE EXPECTED TONIGHT MAINLY ACROSS DEEP E TX/CNTRL LA...AND POSSIBLY SOME SCT CU AROUND 5 KFT DURING THE DAY FRIDAY. THUS...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE 06Z TAF PERIOD. LIGHT NWLY SFC WINDS OVERNIGHT WILL INCREASE TO 10-15 KTS AREAWIDE BY EARLY FRIDAY AFTERNOON. THERE MAY BE SOME GUSTS IN EXCESS OF 20 KTS...ESPECIALLY ACROSS E TX WHERE THE PRESSURE GRADIENT WILL BE TIGHTER. SPEEDS SHOULD DIMINISH AROUND 02/00Z. /09/ && .PREV DISCUSSION... /ISSUED 332 PM CST THU FEB 28 2013/ DISCUSSION... THE WATER VAPOR IMAGERY THIS AFTERNOON INDICATES A SHORTWAVE OVER SE KS/NE OK...WHICH SHOULD SINK SE THROUGH THE MID-SOUTH REGION LATER TONIGHT. THIS SHORTWAVE HAS INDUCED SOME STRATOCU DEVELOPMENT OVER NE OK/WRN AND CNTRL AR...WITH MUCH OF THIS EXPECTED TO REMAIN JUST NE ACROSS ERN AR. THIS TROUGH SHOULD ALSO CONTINUE NUDGE THE ELEVATED AC/CIRRUS SHIELD E OUT OF DEEP E TX/NCNTRL LA THIS EVENING...RESULTING IN A MOSTLY CLEAR SKY. SFC HIGH PRESSURE SHOULD REMAIN TO OUR W OVER W TX...WITH ENOUGH OF A PRESSURE GRADIENT TO MAINTAIN SOME NW WINDS OVERNIGHT...WHICH WOULD IMPEDE THE EXTENT OF RADIATIONAL COOLING. HOWEVER...MOST AREAS SHOULD FALL TO NEAR OR SLIGHTLY BELOW FREEZING AGAIN TONIGHT...BEFORE A SECOND AND MORE AMPLIFIED UPPER TROUGH DIGS S INTO THE THE LOWER MS VALLEY/NRN GULF FRIDAY NIGHT AND EARLY SATURDAY. THIS SECOND TROUGH SHOULD RESULT IN A MORE EXTENSIVE STRATOCU FIELD DEVELOPING ACROSS ERN OK/AR FRIDAY MORNING...WHICH SHOULD PROGRESS S AND ENCOMPASS MUCH OF THE REGION FOR THE AFTERNOON. THE SHORT TERM PROGS ARE ALSO TRENDING IN THE POTENTIAL FOR ISOLATED ELEVATED CONVECTION FORMING JUST OUR W ACROSS CNTRL TX FRIDAY AFTERNOON ALONG THE BASE OF THIS POSITIVELY TILTED TROUGH...AND THIS WILL NEED TO BE WATCHED CLOSELY FOR A POSSIBLE INCLUSION OF POPS FOR E TX. BUT FOR NOW...HAVE LEFT THE FORECAST DRY...WITH THE BEST LARGE SCALE FORCING SINKING SE INTO SE TX/MIDDLE TX COASTAL PLAINS DURING THE EVENING. COLD ADVECTION WILL COMMENCE IN EARNEST FRIDAY NIGHT WITH THE TROUGH PASSAGE...BUT GIVEN THE STRATOCU FIELD SLOW TO DIMINISH AND THE PRESSURE GRADIENT REMAINING IN PLACE...HAVE TRENDED MIN TEMPS A TAD ABOVE GUIDANCE...WITH THE CLOUD COVER SLOWLY DIMINISHING BY SATURDAY AFTERNOON. TEMPS SHOULD RANGE SOME 10-15 DEGREES BELOW NORMAL...WITH A SECOND AREA OF CANADIAN HIGH PRESSURE EXPECTED TO BUILD SE INTO ECNTRL TX LATE IN THE DAY. SRLY WINDS REMAIN PROGGED TO RETURN OUT OF THE S SUNDAY AS THE SFC RIDGE SINKS SE INTO THE NRN GULF...WITH TEMPS GRADUALLY MODERATING THROUGH MONDAY. THE BLOCKING UPPER RIDGE OVER THE WRN CONUS SHOULD BEGIN TO FLATTEN LATE SUNDAY AS THE NEXT SHORTWAVE/DEVELOPING CLOSED LOW BEGINS TO DROP SE...WITH THE GFS THE FASTER OUTLIER WHICH PLACES THE CLOSED LOW INTO NE OK/SW MO BY 12Z TUESDAY. PREFER THE SLOWER ECMWF/CANADIAN SOLUTION HERE SINCE THE GFS HAS SPED UP SOME 6+ HOURS SINCE THE 06Z RUN...WITH A 30-40KT SWRLY LLJ ADVECTING ENOUGH LOW LEVEL MOISTURE AS LARGE SCALE FORCING INCREASES AHEAD OF THE LOW/ATTENDANT COLD FRONT. HAVE MAINTAINED SLIGHT CHANCE POPS FOR SW AR/N LA MONDAY NIGHT...BEFORE DRIER AIR IS USHERED SE IN WAKE OF THE FROPA. HAVE LOWERED TEMPS A FEW DEGREES WITH THE FROPA TUESDAY/WEDNESDAY...WITH UPPER RIDGING AGAIN BUILDING QUICKLY E OVER THE CNTRL CONUS TOWARDS THE MID/LATE WEEK TIMEFRAME. PRELIMS TO FOLLOW BELOW... 15 AVIATION... CONCERNING THE ARKLATEX...VFR CONDITIONS TO PREVAIL THROUGHOUT THE TAF PERIOD WITH FEW 5KFT STRATOCU AND FEW/SCT STILL LINGERING OVER THE SOUTH MOVING DUE EAST. SFC NW WINDS 6-12 KTS WITH OCCASIONAL GUSTS NEAR 20KTS TODAY THEN DECOUPLING FROM THE LOW LEVEL FLOW TO AROUND 5 KTS AFTER 01/00Z. OUTLOOK IS FOR LITTLE CHANGE AS ANOTHER SFC HIGH BUILDS IN ON FRIDAY FOR THE WEEKEND. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 34 54 31 50 28 / 0 10 10 10 0 MLU 32 51 31 47 27 / 0 0 10 10 0 DEQ 27 49 27 48 23 / 0 10 10 10 0 TXK 31 49 29 47 26 / 0 10 10 10 0 ELD 30 50 28 47 23 / 0 0 10 10 0 TYR 33 54 30 51 29 / 0 10 10 0 0 GGG 33 54 31 50 27 / 0 10 10 0 0 LFK 31 58 32 55 28 / 0 10 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CST THU FEB 28 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1146 AM CST THU FEB 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, March 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 434608.